MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539240
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter's facility name(b)(6).Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: a flexima plus biliary stent was received for analysis.The guide catheter was kinked, buckled accordion and detached.The stent was stuck with a piece of the detached guide catheter.The push catheter suture hole was torn, the suture was broken, and the push catheter was kinked.Additionally, the device returned with a guide wire stuck within the guide catheter.No other damages were noted with the device.Product analysis confirmed the reported event of stent failure to deploy.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The ifu cited: "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed".It was seen that the guide wire returned completely stuck within the device, meaning that the stent was tried to be deployed while the guide wire was still inside the delivery system.The guide catheter was most likely buckled, kinked and detached due to the force applied when it was felt that the stent wasn't being deployed.This could have also happened since the instructions for use weren't followed or also due to the complications that could have also appeared during the procedure, making the guide catheter unable to handle the amount of pressure that was being used on it.If the device was not deploying the stent due to the guide wire not being retracted, there is a possibility that the same force applied when trying to deploy the stent made the push catheter suture hole get torn by the suture also getting it detached as well as getting the push catheter kinked by the amount of force applied to deploy the stent.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used in the common bile duct to treat a biliary stricture during an endoscopic retrograde cholangiopancreatography procedure (ercp) with stent placement procedure performed on (b)(6) 2024.During the procedure, the stent could not be deployed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: this complaint has been deemed mdr reportable based on the investigation result which revealed the guide catheter broke.Please see block h11 for full investigation details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20135062
Report Number3005099803-2024-04315
Device Sequence Number20633933
Product Code FGE
UDI-Device Identifier08714729162551
UDI-Public08714729162551
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Model NumberM00539240
Device Catalogue Number3924
Device Lot Number0030451048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight62 KG